Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Early days of Citalopram - will it get better?

(119 Posts)
CarolineLHol Tue 01-Jan-13 20:17:18

After a good pregnancy, working up to the end, I don't think I really spent enough time thinking about the life changing choice we had made and I have struggled to get my head around being a mum from the beginning. Baby gave me a scare within the first few hours but is fully recovered and is an absolute angel. Her mum however has been a yoyo of emotions.
After a tearful and being at my lowest over Christmas I'm now on day 4 of Citalopram. But am feeling awful and scared that im not going to be normal again. No appetite and not able to sleep (not slept properly for 2 months) and feel like I am a robot around my baby.

Was hoping to hear some reassurance that it will get better.

Sparklingbrook Mon 21-Jan-13 22:50:01

I just feel calmer and braver perspective, I have been quite assertive since I have been on Citalopram too, an added advantage. sad

Sparklingbrook Mon 21-Jan-13 22:50:36

Or smile even!

CarolineLHol Wed 23-Jan-13 11:49:50

Hi All, hope everyone is having good weeks. Glad to hear people are feeling stronger and stronger.
After a rough couple of days, plus the bf having the flu I do seem to be feeling a bit better during the day, bursts of energy off and on.
The hot sweats are still a pain in the a*se so sleeping is still bad and trying to get out of bed after taking tablet is still difficult. I long for that 'get up and go' feeling to come back! GP tells me it all will.

Sparkling and Perspective, I agree that anxiety seems to be subsiding but still am surprised when it comes back! Went to starbucks for a coffee, felt totally natural in there, following day couldn't get out of the house for a walk.

I was reading through all our posts, it's interesting to read how far we have come just in a matter of weeks! Xx

Sparklingbrook Wed 23-Jan-13 13:30:12

I found that I felt totally different morning and evening. So I would be all raring to go and make arrangements for the next day in the evening, then wake up in the morning not wanting to do it. That's when the GP upped my dose to get rid of morning anxiety.

It is a bit frustrating to start with.

perspective Wed 23-Jan-13 14:53:27

Caroline, glad to hear you feel less anxious and have more energy. That sounds like an improvement.

I know what you mean about feeling different at different times of the day. A few weeks ago I found mornings really difficult mainly due to anxiety but I now manage much better in the morning but am wiped out by 6pm! I think it's probably quite normal in terms of recovering.

Saw GP today, she thinks I have improved so staying on 20mg for the time being.

Take care all.

Campari Thu 24-Jan-13 03:50:08

Do you all take your tablet in the morning or evening? I usually take mine before bed, but have found it very difficult to get up, because I have really long, deep sleeps, usually for at least 12 hours.

Should I take it in the morning instead?

perspective Thu 24-Jan-13 06:58:54

I switched from night to morning as my sleep seemed to be very disturbed. Seems fine, I get up have breakfast then take it. Have you been taking it long?

HellesBelles396 Thu 24-Jan-13 07:19:49

that's good perspective

I take mine on a morning

CarolineLHol Thu 24-Jan-13 11:35:25

I swapped from morning to night last night and only managed 2 hours sleep. sad feel so spaced out but feel like the anxiety side effects are reduced!
Why do we wake up so early?

Sparklingbrook Thu 24-Jan-13 11:40:27

GP is adamant that I should take them in the morning.

CarolineLHol Thu 24-Jan-13 12:05:50

Ive had one GP say morning is best once side effects have lifted.

I'm going to try it for a couple of days and see what happens. It's all trial and error. Grrrrr

xRavenx Fri 25-Jan-13 17:43:04

I've been on citalopram since mid November and it's been fantastic smile

I didn't really have side effects, except maybe a bit of disruption to my sleeping pattern, but nothing now, and my depression is gone

xRavenx Fri 25-Jan-13 17:44:34

My GP said it doesn't matter when you take them, but people with side effects can find it better to take them at night, and the pharmacist agreed

I'm taking at about 10.30 every night

perspective Mon 04-Feb-13 16:39:15

Just wondering how everyone is? I am feeling much better, more 'normal' and able to enjoy things again. Anxiety almost completely gone.

Hoping the lack of posts means everyone is feeling better!

Allysunflower Mon 08-Apr-13 20:05:17

Hi I'm I'm desperate need here, I'm 2 weeks Tommorrow into taking 20mg citalopram and I feel so bad, the nausea is horrendous and doesn't seem to be getting any better, I'm so agitated too, and the anxiety is a lot worse, I was on citalopram 4 years ago and had to come off it to try mirtazapine, along story but I'm under the mental health team and after 3 months now back on the citalopram! I'm having terrible thoughts and I'm so scared, see gp tomorrow but he's at a loss, I have 3 children one only 2 years old, I'm struggling so badly and I'm wondering if this is normal by now 2 weeks in should I be seeing some improvements not worse? Also I've heard there's a newer version of citalopram called escitalopram? I have no interest in life and I'm more and more depressed, but the nausea is really getting me down so not sure if that's making the anxiety worse? Please please helpsad

Brambule Thu 11-Apr-13 15:11:28

Allysunflower - the GP told me it can take up to 3 or 4 weeks to feel the benefit of citalopram. You are a couple of days ahead of me, I'm on day 11 at 20mg and like you, feel incredibly nauseous, anxious and down. I have lost so much weight in the last fortnight as I just can't eat. I'm going to persevere for the next week then possibly enquire about upping the doseage/trying something different. Lots of luck to you, hope you turn a corner with the citalopram soon.

Allysunflower Thu 11-Apr-13 18:53:39

Thank you and you too, I'm still really bad, dr has put me on escitalopram started Tuesday, although he's not convinced its any better than citalopram but it's alot more expensive to make? I'm trying it but as it Is I'm really nauseaous and like you can barely eat, and my anxiety has gone through the roof, saw mental health nurse today and II was in a terrible state, she can't get me to see psychiatrist until next Tuesday, he has thoughts of adding another med to it to see if it will reduce the anxiety, it's called quetiapine? I'm not sure but I think the way things are going I will have to, i was so hoping things would improve, the nurse things a lot of the nausea is being caused by the anxiety not the tablets? and that I need to take control of that! easier said eh when I feel so sick all the time and can't focus but she said its got a grip of me and is spiralled and now worse? do you take diazeprams too? I'm having tosad although again that makes me more anxious which is a thing I seem to get taking any tablets especially if they don't seem to be working? god this is crap isn't it? xx

Jklm1968 Fri 12-Apr-13 14:49:54

Hi everyone. On day 10 and cannot shake the lethargy. Need to return to work on Monday and I'm dreading it. Please someone tell me this goes ? I just want to lie in bed and not even sleep, just lie there ! Very distressed. First time on Ad's and so far I hate it. Please let me know if I will get over this. Everyone seems so lovely on here. Thank you.

Allysunflower Fri 12-Apr-13 17:48:00

What meds are you on? Me personally I'm really struggling as you will see and read from my postssad awful in fact, I'm now on escitalopram 3 nights but previously on citalopram for almost 2 weeks and the nausea is horrendous, I'm feeling so anxious too and agitated, I really hope you pick up sooner, they seem to think my anxiety is so bad that it's that that is making all the nausea and anxiousness worse? all I know is I'm feeling bloody awful and I'm praying something improves soon, I'm barley eating and heaving all the time? I wish you well soon xx

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now